| Model Number |
RBY4C2060-A |
| Medical Device Problem Codes |
Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/03/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil revealed offset coil winds throughout the length of the embolization coil.If the ruby coil is forcefully advanced against resistance, damage such as this may occur.During functional testing, the ruby coil was re-sheathed with resistance due to the offset coil winds; subsequently, resistance was experienced during advancement due to the offset coil winds, and the ruby coil could not advance out of its introducer sheath.The root cause of resistance during the procedure could not be determined.Further evaluation revealed pusher assembly kinks.This damage was reported to have occurred during removal of the device from the procedure.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01467.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the iliolumbar artery using ruby coils (ruby coil), a non-penumbra microcatheter, and a lantern delivery microcatheter (lantern).During the procedure, the physician implanted four ruby coils into the target location using the microcatheter.Next, while attempting to advance another ruby coil, the coil would not advance out of the distal tip of the microcatheter.Therefore, the physician decided to remove both the ruby coil and the microcatheter; while removing the ruby coil out of the microcatheter, the ruby coil was kinked.The physician then decided to use the lantern instead of the microcatheter and tried advancing another ruby coil; however, he had difficulty advancing the ruby coil out of the tip of the lantern.Therefore, the ruby coil was removed.The procedure was completed using other ruby coils and the same lantern.There was no report of an adverse effect to the patient.